Alert archive / Texas / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 132, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at May 14, 2012, 12:09 AM CDT for Pecos County, Texas. It was in force for 66 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 14, 2012, 12:09 AM CDT (05:09 UTC)
- Expired
- May 14, 2012, 1:15 AM CDT
- In force
- 66 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
County Pecos County, TX
The radar
The Midland/Odessa radar (KMAF), 132 km from the middle of the area, began a volume at 05:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 14, 12:37 AM CDT | TSTM WND GST 64 | 2 Nw Fort Stockton, TX | |
| May 14, 12:42 AM CDT | TSTM WND GST 77 | 2 Nw Fort Stockton, TX |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 28 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 13, 9:21 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 5.2 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -196 J/kg
- Mixed-layer LCL
- 2009 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 219 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
408
WUUS54 KMAF 140509
SVRMAF
TXC371-140615-
/O.NEW.KMAF.SV.W.0132.120514T0509Z-120514T0615Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1209 AM CDT MON MAY 14 2012
THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
PECOS COUNTY IN SOUTHWEST TEXAS...
* UNTIL 115 AM CDT
* AT 1206 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN
EXCESS OF 70 MPH. THIS STORM WAS LOCATED 13 MILES NORTHWEST OF
FORT STOCKTON...MOVING SOUTHEAST AT 40 MPH.
* THE SEVERE THUNDERSTORM WILL AFFECT THE FOLLOWING LOCATIONS...
FORT STOCKTON...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WINDS. SEEK SAFE
SHELTER AWAY FROM WINDOWS.
&&
LAT...LON 3101 10227 3039 10238 3029 10285 3097 10337
3135 10302
TIME...MOT...LOC 0509Z 316DEG 35KT 3100 10302
$$2 follow-up statements
889
WWUS54 KMAF 140551
SVSMAF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1251 AM CDT MON MAY 14 2012
TXC371-140615-
/O.CON.KMAF.SV.W.0132.000000T0000Z-120514T0615Z/
PECOS TX-
1251 AM CDT MON MAY 14 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 115 AM CDT
FOR PECOS COUNTY...
AT 1247 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS
IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED 15 MILES SOUTHEAST OF
FORT STOCKTON...MOVING SOUTHEAST AT 40 MPH. AT 1242 AM CDT...WIND
GUSTS TO 77 MPH WERE REPORTED AT THE AIRPORT IN FORT STOCKTON.
SOME LOCATIONS AFFECTED BY THE SEVERE THUNDERSTORM INCLUDE...CENTRAL
PECOS COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WINDS. SEEK SAFE
SHELTER AWAY FROM WINDOWS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 AM CDT MONDAY
MORNING FOR SOUTHWESTERN TEXAS.
&&
LAT...LON 3101 10227 3039 10238 3029 10285 3097 10337
3135 10302
TIME...MOT...LOC 0549Z 316DEG 35KT 3072 10271
$$390
WWUS54 KMAF 140603
SVSMAF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
103 AM CDT MON MAY 14 2012
TXC371-140615-
/O.CON.KMAF.SV.W.0132.000000T0000Z-120514T0615Z/
PECOS TX-
103 AM CDT MON MAY 14 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 115 AM CDT
FOR CENTRAL PECOS COUNTY...
AT 101 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS
IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED 24 MILES SOUTHWEST OF
BAKERSFIELD...MOVING SOUTHEAST AT 40 MPH.
SOME LOCATIONS AFFECTED BY THE SEVERE THUNDERSTORM INCLUDE...CENTRAL
PECOS COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WINDS. SEEK SAFE
SHELTER AWAY FROM WINDOWS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 AM CDT MONDAY
MORNING FOR SOUTHWEST TEXAS.
&&
LAT...LON 3101 10227 3039 10238 3029 10285 3078 10317
3109 10280
TIME...MOT...LOC 0604Z 311DEG 37KT 3061 10253
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 13, 5:04 PM CDT, 7 hours 5 minutes earlier.
Area forecast discussion, May 13, 5:04 PM CDT, 7 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
504 PM CDT SUN MAY 13 2012
.DISCUSSION...
SEE AVIATION DISCUSSION BELOW.
&&
.AVIATION...
MESSY SITUATION SHAPING UP FOR THE NEXT 24 HRS...AS WV IMAGERY
SHOWS AN UPPER TROUGH MOVING THRU THE FOUR CORNERS AREA AND
APPROACHING SE NM/WEST TEXAS. THIS WILL RESULT IN INCREASING
CHANCES OF CONVECTION FOR THE NEXT 24 HRS. FORECAST SOUNDINGS
SUGGEST WIDESPREAD MVFR CIGS ACCOMPANYING CONVECTION...W/IFR VSBYS
ACCOMPANYING THE HEAVIER STORMS.
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...FLASH FLOOD WATCH THROUGH MONDAY AFTERNOON FOR THE FOLLOWING
ZONES... CENTRAL LEA COUNTY...EDDY COUNTY PLAINS...NORTHERN
LEA COUNTY...SOUTHERN LEA COUNTY.
TX...FLASH FLOOD WATCH THROUGH MONDAY EVENING FOR THE FOLLOWING
ZONES... ANDREWS...CRANE...DAWSON...ECTOR...GAINES...
GLASSCOCK...LOVING...MARTIN...MIDLAND...PECOS...REAGAN...
REEVES COUNTY AND UPPER TRANS PECOS...UPTON...WARD...
WINKLER.
&&
44Hazardous weather outlook, May 13, 2:02 PM CDT, 10 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 202 PM CDT SUN MAY 13 2012 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-141915- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 202 PM CDT SUN MAY 13 2012 /102 PM MDT SUN MAY 13 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER MUCH OF WEST TEXAS AND SOUTHEAST NEW MEXICO TONIGHT. SOME OF THE THUNDERSTORMS COULD BE SEVERE...ESPECIALLY ALONG AND WEST OF A TATUM TO MIDLAND TO SANDERSON LINE. THE MAIN CONCERNS WITH THESE THUNDERSTORMS WILL BE LARGE HAIL AND DAMAGING WINDS. IN ADDITION...HEAVY RAINFALL MAY LEAD TO FLASH FLOODING. RAINFALL RATES OF 1 TO 2 INCHES PER HOUR ARE POSSIBLE IN SOME OF THE STRONGER STORMS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SHOWERS AND THUNDERSTORMS ARE EXPECTED TO BECOME MORE WIDESPREAD OVER THE AREA MONDAY...ESPECIALLY ALONG AND EAST OF THE PECOS RIVER. HEAVY RAINFALL AND FLASH FLOODING WILL BE THE MAIN CONCERN WITH THESE STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED AFTER 5 PM CDT OR 4 PM MDT. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
In the hours before
Local storm report, May 13, 10:42 PM CDT, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1042 PM CDT SUN MAY 13 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM FLASH FLOOD CARLSBAD 32.40N 104.24W
05/13/2012 EDDY NM TRAINED SPOTTER
4-10 INCHES OF RUNOFF ON NORTH LAKE RD...RUNNING NORTH
OUT OF NE CARLSBAD TO BRANTLEY PARK.
&&
JDLocal storm report, May 13, 10:53 PM CDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1053 PM CDT SUN MAY 13 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0919 PM FLASH FLOOD CARLSBAD 32.40N 104.24W
05/13/2012 EDDY NM TRAINED SPOTTER
CURB-TO-CURB FLOODING...4-5 INCHES DEEP. 6 INCHES DEEP AT
INTERSECTIONS.
&&
JDLocal storm report, May 13, 11:07 PM CDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1107 PM CDT SUN MAY 13 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1040 PM HAIL MENTONE 31.71N 103.60W
05/13/2012 M0.50 INCH LOVING TX TRAINED SPOTTER
55 MPH WINDS AND .25 TO .5 INCH HAIL.
&&
KATSpecial weather statement, May 13, 11:21 PM CDT, 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1121 PM CDT SUN MAY 13 2012 TXZ057-058-074-140500- VAN HORN AND HIGHWAY 54 CORRIDOR-DAVIS/APACHE MOUNTAINS AREA- REEVES COUNTY AND UPPER TRANS PECOS- 1121 PM CDT SUN MAY 13 2012 ...SIGNIFICANT WEATHER ADVISORY FOR AN INTENSIFYING THUNDERSTORM AFFECTING CENTRAL CULBERSON COUNTY UNTIL MIDNIGHT CDT... AN INTENSIFYING THUNDERSTORM WAS LOCATED 19 MILES NORTH OF BORACHO AT 1121 PM CDT...MOVING SOUTHEAST AT 30 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT. IF SEVERE WEATHER IS OBSERVED OR A WARNING IS ISSUED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. IN ADDITION TO HAIL AND STRONG WINDS... DEADLY CLOUD TO GROUND LIGHTNING CAN BE EXPECTED. REMEMBER...IF YOU CAN HEAR THUNDER... YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER NOW. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 AM CDT MONDAY MORNING FOR SOUTHWESTERN TEXAS. &&
Local storm report, May 13, 11:23 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1123 PM CDT SUN MAY 13 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 PM TSTM WND GST 2 SW PECOS 31.39N 103.52W
05/13/2012 M71 MPH REEVES TX ASOS
&&
DHSpecial weather statement, May 13, 11:49 PM CDT, 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1149 PM CDT SUN MAY 13 2012 TXZ057-058-074-080-140530- VAN HORN AND HIGHWAY 54 CORRIDOR-DAVIS/APACHE MOUNTAINS AREA- REEVES COUNTY AND UPPER TRANS PECOS-MARFA PLATEAU- 1149 PM CDT SUN MAY 13 2012 ...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING CENTRAL JEFF DAVIS...SOUTHEASTERN CULBERSON AND SOUTHWESTERN REEVES COUNTIES UNTIL 1230 AM CDT... ...A SEVERE THUNDERSTORM WATCH IS IN EFFECT... A STRONG THUNDERSTORM WAS LOCATED OVER KENT AT 1148 PM CDT...MOVING SOUTHEAST AT 40 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... IN ADDITION TO HAIL AND STRONG WINDS... DEADLY CLOUD TO GROUND LIGHTNING CAN BE EXPECTED. REMEMBER...IF YOU CAN HEAR THUNDER... YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER NOW. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 AM CDT MONDAY MORNING FOR SOUTHWESTERN TEXAS. &&
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 13, 9:14 PM CDT | Severe Thunderstorm Warning | MAF | Culberson, Loving, Reeves | 61 min |
| May 13, 10:16 PM CDT | Severe Thunderstorm Warning | MAF | Culberson, Loving, Reeves, Ward, Winkler | 59 min |
| May 13, 11:16 PM CDT | Severe Thunderstorm Warning | MAF | Loving, Pecos, Reeves, Ward | 59 min |
| May 14, 12:40 AM CDT | Areal Flood Advisory | MAF | Pecos | 3 hr |
| May 14, 1:14 AM CDT | Severe Thunderstorm Warning | MAF | Pecos, Terrell | 61 min |
| May 14, 2:17 AM CDT | Severe Thunderstorm Warning | MAF | Brewster, Terrell | 58 min |
| May 14, 2:26 AM CDT | Areal Flood Advisory | MAF | Brewster, Pecos, Terrell | 3 hr |
| May 14, 10:20 AM CDT | Areal Flood Advisory | MAF | Culberson | 115 min |
| May 14, 11:44 AM CDT | Areal Flood Advisory | MAF | Ector | 2 hr |
| May 14, 12:38 PM CDT | Areal Flood Advisory | MAF | Pecos, Reeves, Ward | 3 hr |
| May 14, 1:20 PM CDT | Areal Flood Advisory | MAF | Crane, Ector, Pecos | 3 hr |
| May 14, 2:08 PM CDT | Areal Flood Advisory | MAF | Glasscock, Howard, Martin, Midland | 3 hr |
| May 14, 2:20 PM CDT | Areal Flood Advisory | MAF | Glasscock, Midland, Reagan, Upton | 115 min |
| May 14, 3:15 PM CDT | Severe Thunderstorm Warning | MAF | Brewster | 60 min |
| May 14, 3:21 PM CDT | Severe Thunderstorm Warning | MAF | Brewster, Jeff Davis, Presidio | 54 min |
| May 14, 3:23 PM CDT | Areal Flood Advisory | MAF | Glasscock, Howard | 112 min |
| May 14, 4:00 PM CDT | Severe Thunderstorm Warning | MAF | Brewster | 60 min |
| May 14, 4:24 PM CDT | Severe Thunderstorm Warning | MAF | Brewster, Presidio | 66 min |
| May 14, 4:48 PM CDT | Areal Flood Advisory | MAF | Mitchell | 3 hr |
| May 14, 5:29 PM CDT | Severe Thunderstorm Warning | MAF | Brewster | 61 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.